Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Wichita, KS

May 29, 20136 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2013, 8:56 PM CDT for 6 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 8:56 PM CDT (01:56 UTC)
Expired
May 29, 2013, 9:45 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 141 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 9:12 PM CDTTSTM WND GST 60Thayer, KSNEOSHO COUNTY EMERGENCY MANAGEMENT RELAYED A CITIZENS REPORT OF 50 TO 70 MPH WIND GUSTS IN THE TOWN OF THAYER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS53 KICT 300156
SVRICT
KSC001-099-125-133-205-207-300245-
/O.NEW.KICT.SV.W.0099.130530T0156Z-130530T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  EASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 945 PM CDT

* AT 849 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM TORONTO TO ALTOONA TO LIBERTY TO 5 MILES 
SOUTH   OF COFFEYVILLE...AND MOVING NORTHEAST AT 60 MPH. THIS 
WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE AREA.  

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...CHANUTE...PARSONS...IOLA...THAYER...MOUND VALLEY...
  EDNA...GALESBURG...HUMBOLDT...BARTLETT...ALTAMONT...ERIE...
  CHETOPA...NEOSHO FALLS...GAS...ST. PAUL...OSWEGO...LA HARPE...MORAN
  AND EARLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 9508 3700 9574 3714 9571 3749 9575
      3781 9597 3804 9596 3803 9507
TIME...MOT...LOC 0155Z 228DEG 53KT 3790 9592 3762 9553
          3721 9550 3703 9555

HAIL...<.75IN
WIND...70MPH

$$

BILLINGS
5 follow-up statements
286 
WWUS53 KICT 300210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT WED MAY 29 2013

KSC001-099-125-133-205-207-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-ALLEN KS-WILSON KS-WOODSON KS-
910 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON...
EASTERN WILSON...ALLEN...LABETTE...EASTERN MONTGOMERY AND NEOSHO
COUNTIES UNTIL 945 PM CDT...

AT 905 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF YATES CENTER TO CHANUTE TO 5
MILES NORTHEAST OF CHERRYVALE TO 7 MILES EAST OF COFFEYVILLE...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
IOLA...PARSONS...EDNA...MOUND VALLEY...HUMBOLDT...GALESBURG...
BARTLETT...NEOSHO FALLS...ALTAMONT...CHETOPA...ERIE...GAS...LA
HARPE...OSWEGO...ST. PAUL...MORAN...IOLA AIRPORT...BASSETT...SOUTH
MOUND AND LABETTE.

LAT...LON 3701 9566 3722 9562 3754 9569 3781 9597
      3804 9596 3803 9507 3700 9508
TIME...MOT...LOC 0210Z 228DEG 53KT 3802 9575 3771 9538
          3736 9540 3710 9545

HAIL...<.75IN
WIND...70MPH

$$
757 
WWUS53 KICT 300221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT WED MAY 29 2013

KSC125-205-300231-
/O.CAN.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
MONTGOMERY KS-WILSON KS-
921 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND EASTERN
MONTGOMERY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3700 9508 3701 9553 3773 9552 3773 9575
      3804 9579 3803 9507
TIME...MOT...LOC 0221Z 228DEG 53KT 3800 9565 3776 9535
          3751 9531 3705 9536

$$

KSC001-099-133-207-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-WOODSON KS-
921 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODSON...ALLEN...LABETTE AND NEOSHO COUNTIES UNTIL 945 PM CDT...

AT 920 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF NEOSHO FALLS TO 6 MILES SOUTHEAST
OF HUMBOLDT TO GALESBURG TO EDNA...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PARSONS...IOLA...ALTAMONT...NEOSHO FALLS...ERIE...BARTLETT...GAS...LA
HARPE...ST. PAUL...CHETOPA...MORAN...OSWEGO...IOLA AIRPORT...
BASSETT...SOUTH MOUND...LABETTE...STARK...SAVONBURG...ELSMORE AND
MILDRED.

LAT...LON 3700 9508 3701 9553 3773 9552 3773 9575
      3804 9579 3803 9507
TIME...MOT...LOC 0221Z 228DEG 53KT 3800 9565 3776 9535
          3751 9531 3705 9536

HAIL...<.75IN
WIND...70MPH

$$

PEARCE
294 
WWUS53 KICT 300227
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT WED MAY 29 2013

KSC207-300236-
/O.CAN.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
WOODSON KS-
927 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3701 9553 3805 9551 3803 9507 3700 9508
TIME...MOT...LOC 0226Z 228DEG 53KT 3805 9547 3779 9523
          3754 9520 3711 9530

$$

KSC001-099-133-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
927 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN...
LABETTE AND NEOSHO COUNTIES UNTIL 945 PM CDT...

AT 924 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEOSHO FALLS TO 10 MILES EAST OF HUMBOLDT TO ST.
PAUL TO EDNA...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AN ESTIMATED 50 TO 70 MPH WINDS   
         WERE REPORTED IN THAYER IN NEOSHO COUNTY.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL...LA HARPE...CHETOPA...MORAN...OSWEGO...STARK...ELSMORE...
SAVONBURG...LABETTE AND MILDRED.

LAT...LON 3701 9553 3805 9551 3803 9507 3700 9508
TIME...MOT...LOC 0226Z 228DEG 53KT 3805 9547 3779 9523
          3754 9520 3711 9530

HAIL...<.75IN
WIND...70MPH

$$

PEARCE
041 
WWUS53 KICT 300237
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT WED MAY 29 2013

KSC001-099-133-300245-
/O.CON.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
937 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN...
LABETTE AND NEOSHO COUNTIES UNTIL 945 PM CDT...

AT 934 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF KINCAID TO 9 MILES NORTH OF
WALNUT TO 5 MILES SOUTH OF ST. PAUL TO BARTLETT...AND MOVING
NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CHETOPA AND OSWEGO.

LAT...LON 3701 9552 3804 9551 3803 9507 3700 9508
TIME...MOT...LOC 0237Z 228DEG 53KT 3804 9516 3775 9510
          3747 9511 3708 9519

HAIL...<.75IN
WIND...70MPH

$$

PEARCE
665 
WWUS53 KICT 300242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT WED MAY 29 2013

KSC001-099-133-300252-
/O.EXP.KICT.SV.W.0099.000000T0000Z-130530T0245Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
942 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR ALLEN...LABETTE AND NEOSHO
COUNTIES WILL EXPIRE AT 945 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3701 9552 3804 9551 3803 9507 3700 9508
TIME...MOT...LOC 0242Z 228DEG 53KT 3803 9501 3768 9496
          3741 9500 3718 9508

$$

PEARCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:29 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 29, 6:29 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT WED MAY 29 2013

.SYNOPSIS...
ISSUED AT 159 PM CDT WED MAY 29 2013

IN THE UPPER LEVELS...THE TROUGH IS STARTING TO TAKE ON A MORE
NEGATIVE TILT AS STRETCHES FROM THE NORTHERN INTERMOUNTAIN INTO
THE SOUTHERN HIGH PLAINS. WATER VAPOR IMAGERY SHOWS A VORT LOBE
ROTATING NORTHEAST ACROSS WEST TX INTO SOUTHEAST CO AT THIS TIME.
AT THE SURFACE...LOW PRESSURE IS SITUATED GENERALLY ALONG THE KS-
CO BORDER WITH THE DRYLINE EXTENDING FROM WEST OF KGCK INTO THE OK
PANHANDLE. THERE ALSO APPEARS TO BE A MORE SYNOPTIC FRONT PUSHING
SOUTHEAST ACROSS WESTERN NEBRASKA.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 159 PM CDT WED MAY 29 2013

CURRENTLY EXPECTING STORMS TO DEVELOP ALONG THE DRYLINE OUT IN
WESTERN KS/OK PANHANDLE BEFORE 3 PM. GIVEN FORECAST STORM
MOTIONS WOULD THE MOST LIKELY LOCATION FOR STORM DEVELOPMENT TO
AFFECT THE FORECAST AREA WOULD BE SOUTHWEST OF DODGE CITY. A
CLUSTER OF STORMS HAS DEVELOPED OUT AHEAD OF THE DRYLINE AS THE
UPPER DYNAMICS STAR TO LIFT OUT. WHILE THESE STORMS MAY POSE A LOW
END SEVERE THREAT...STILL FEEL THE MORE ROBUST ACTIVITY WILL STAY
OVER WESTERN KS THIS AFTERNOON. SO BEST SHOT FOR THE MORE
WIDESPREAD SEVERE TO AFFECT OUR WESTERN FRINGES WOULD BE CLOSE TO
OR EVEN SHORTLY AFTER SUNSET.

STILL REMAIN CONFIDENT THAT MORE WIDESPREAD CONVECTION WILL AFFECT
THE AREA OVERNIGHT AS 850-700MB MOISTURE TRANSPORT REALLY GETS
CRANKED UP AHEAD OF THE WAVE. STORM DEVELOPMENT OVER NW KS WILL
EITHER DIVE SOUTHEAST ACROSS THE FORECAST AREA...OR ELEVATED
STORMS WILL DEVELOP AFTER SUNSET OVER CENTRAL KS AND DIVE
SOUTHEAST OVERNIGHT. ANY STORMS OVERNIGHT WILL HAVE A HAIL AND
WIND THREAT.

ANOTHER ACTIVE DAY LOOKS ON TAP FOR THURSDAY. HOWEVER...MUCH OF
THE FINER SCALE DETAILS WILL NOT BECOME CLEAR UNTIL WE SEE
WHAT KIND OF BOUNDARIES THE OVERNIGHT CONVECTION LAY OUT. THE
MAIN CONCERN FOR HIGHER END SEVERE IS THE STRONG UPPER JET MOVING
INTO THE AREA...SOME OF THE STRONGEST UPPER WINDS WE HAVE HAD IN
SEVERAL DAYS. THE MAIN ISSUE WILL BE THE AMOUNT OF STORM DEVELOPMENT.
THE MOST WIDESPREAD STORM DEVELOPMENT LOOKS TO BE OVER NORTHEAST
KS WHICH WILL BE UNDER THE LEFT EXIT REGION OF THE UPPER JET WHILE
MOST OF OUR FORECAST AREA IS NOT IN A FAVORABLE JET REGION. IN
ADDITION THERE SHOULD BE SOME SUBSIDENCE BEHIND THE WAVE LIFTING
OVER NORTHERN MO/IA. WOULD THINK THE BEST CHANCE FOR STORMS TO
DEVELOP WOULD BE LATER IN THE AFTERNOON/EARLY EVENING AS THE
MOISTURE STARTS TO ROLL BACK TO THE NORTHWEST ENHANCING
CONVERGENCE. SO RIGHT NOW FEEL THE BEST HIGH END SEVERE CHANCES
THU WILL BE OVER SOUTHERN KS INTO OK. ALSO SEEING A FAIRLY GOOD
OVERNIGHT ELEVATED CONVECTION SIGNAL THU NIGHT ESPECIALLY OVER
NORTHEAST KS.

THE LOW LEVEL MOISTURE IS EXPECTED TO REMAIN OVER SE KS FOR FRI AS
THE UPPER TROUGH CONTINUES TO SWING ACROSS THE PLAINS. WITH STRONG
UPPER WINDS REMAINING...A SEVERE THREAT WILL REMAIN FRI INTO FRI
EVENING FOR LOCATIONS SOUTHEAST OF THE KS TURNPIKE.

.LONG TERM...(SAT THROUGH WEDNESDAY)
ISSUED AT 159 PM CDT WED MAY 29 2013

BY SAT MORNING THE UPPER TROUGH WILL EXTEND FROM THE UPPER
MISSISSIPPI VALLEY INTO EASTERN KS. THIS SHOULD PUSH THE BETTER
MOISTURE SOUTHEAST OF THE FORECAST AREA FINALLY ALLOWING SOME MORE
COMFORTABLE DRIER AIR TO MOVE INTO THE REGION. CONFIDENCE IS HIGH
THAT PRECIP WILL REMAIN OUT OF THE FORECAST FOR SUN AS SURFACE
HIGH PRESSURE SETTLES OVER THE AREA. SOME RETURN FLOW WILL SETUP
ON MON AS LOW PRESSURE STRENGTHENS IN THE LEE OF THE ROCKIES AHEAD
OF AN UPPER WAVE OVER THE NORTHERN ROCKIES. THIS WILL ALLOW BETTER
MOISTURE TO WORK BACK INTO THE FORECAST AREA FOR MUCH OF NEXT
WEEK.

LAWSON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 624 PM CDT WED MAY 29 2013

TWO SEPARATE AXES OF THUNDERSTORMS EARLY THIS EVENING TO BE
CONCERNED ABOUT. THE FIRST ONE IS FROM CENTRAL KS TO CENTRAL
OK...WITH A SECOND AREA OF DEVELOPMENT NEAR THE DRYLINE OVER THE
HIGH PLAINS. ICT...SLN...AND HUT WILL NEED TEMPO TS GROUPS FOR
EARLY THIS EVENING. ACTIVITY OVER HIGH PLAINS MAY MERGE INTO ONE OR
MORE MESOSCALE CONVECTIVE SYSTEMS...MOVING SOUTHEASTWARD ACROSS
POTENTIALLY A LARGE PORTION OF OUR FORECAST AREA OVERNIGHT INTO
EARLY THURSDAY MORNING. ISOLATED SEVERE STORMS MAY DEVELOP LATE
THURSDAY INTO THURSDAY EVENING ALONG/E OF I-135 NEAR/E OF DRYLINE
IN A VERY UNSTABLE ENVIRONMENT. MVFR CIGS LIKELY FOR A GOOD
PORTION OF OUR AREA BY EARLY THURSDAY MORNING...THEN DISSIPATING
BY LATE MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  82  67  84 /  60  40  30  40
HUTCHINSON      65  83  66  83 /  50  30  20  30
NEWTON          66  80  65  83 /  60  40  30  40
ELDORADO        67  80  67  83 /  60  50  30  40
WINFIELD-KWLD   68  82  69  86 /  60  40  30  40
RUSSELL         62  81  56  81 /  60  20  20  10
GREAT BEND      62  83  60  81 /  60  20  20  20
SALINA          63  81  63  81 /  70  30  30  30
MCPHERSON       64  81  64  83 /  60  30  30  30
COFFEYVILLE     68  81  68  83 /  60  60  50  50
CHANUTE         68  80  66  82 /  60  60  50  60
IOLA            68  79  66  81 /  70  60  50  60
PARSONS-KPPF    68  80  67  82 /  60  60  50  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>052-
067>069-082-083-091>093.

&&
Hazardous weather outlook, May 29, 8:08 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT WED MAY 29 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-310115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
808 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MULTIPLE THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA TONIGHT.
THE MORE SIGNIFICANT COMPLEX WILL MOVE EAST SOUTHEASTWARD OFF THE
HIGH PLAINS...ACROSS CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS TO 70 MPH...HAIL TO QUARTER
SIZE...ALONG WITH HEAVY RAINFALL AND POSSIBLE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL MOVE EAST ACROSS EASTERN KANSAS EARLY THURSDAY
MORNING WITH DAMAGING WINDS POSSIBLE. MEANWHILE...THUNDERSTORMS ARE
EXPECTED TO REDEVELOP IN THE AFTERNOON AND EVENING ALONG A DRY LINE
BOUNDARY. THIS BOUNDARY IS FORECAST TO BE NEAR THE INTERSTATE I-
135 AND I-35 CORRIDOR FOR STORM INITIATION. SUPERCELL
THUNDERSTORMS WILL DEVELOP RAPIDLY ALONG THE DRY LINE AND MOVE
EASTWARD...WITH VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION
SOME STRONG LONG TRACK TORNADOES WILL ALSO BE POSSIBLE.

SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY
NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS MAINLY
CENTRAL AND SOUTHEASTERN KANSAS. SPOTTER ACTIVATION IS LIKELY
AGAIN FOR SOUTH CENTRAL AND SOUTHEAST KANSAS THURSDAY AFTERNOON
AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, May 29, 8:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     CHAUTAUQUA              37.02N 96.18W
05/29/2013  E70 MPH          CHAUTAUQUA         KS   EMERGENCY MNGR

            EMERGENCY MANAGER ESTIMATED 70 MPH WINDS AND REPORTED
            DAMAGE IN SEDAN AND CHAUTAUQUA AS THE STORM MOVED THROUGH
            WITH DOWNED TREES. TIME OF THE REPORT IS ESTIMATED FROM
            RADAR. POWER IS OUT IN THE COUNTY.

&&

VJP
Local storm report, May 29, 8:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     SEDAN                   37.13N 96.18W
05/29/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            MULTIPLE FULL SIZED TREES WERE REPORTED DOWN IN SEDAN AND
            BLOCKING ROADWAYS. SIZE ESTIMATES WERE UNKNOWN. ESTIMATED
            TIME BASED ON RADAR.

&&

VJP
Special weather statement, May 29, 8:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED MAY 29 2013

KSZ053-070-300215-
CHASE-GREENWOOD-
848 PM CDT WED MAY 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE AND GREENWOOD COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF EUREKA TO 5 MILES EAST OF EUREKA TO TORONTO...AND MOVING NORTH AT
65 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3852 9635 3818 9635 3817 9595 3775 9597
      3783 9620 3800 9649 3853 9651
TIME...MOT...LOC 0149Z 178DEG 54KT 3805 9640 3793 9620
          3785 9595

BILLINGS
Local storm report, May 29, 8:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     EUREKA                  37.82N 96.29W
05/29/2013                   GREENWOOD          KS   EMERGENCY MNGR

            A FEW TREES DOWN IN EUREKA.

&&

RBL
Special weather statement, May 29, 8:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED MAY 29 2013

KSZ071-072-300215-
ALLEN-WOODSON-
849 PM CDT WED MAY 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN AND WOODSON COUNTIES...

AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
TORONTO TO BUFFALO TO ALTOONA...AND MOVING NORTHEAST AT 65 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3773 9592 3777 9597 3804 9596 3805 9518
      3801 9515 3774 9509
TIME...MOT...LOC 0150Z 210DEG 58KT 3789 9595 3774 9575
          3757 9559

BILLINGS
Local storm report, May 29, 8:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     INDEPENDENCE            37.23N 95.71W
05/29/2013                   MONTGOMERY         KS   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN.

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:12 PM CDTSpecial Weather StatementICTCowley33 min
May 29, 8:01 PM CDTSpecial Weather StatementICTChautauqua29 min
May 29, 8:14 PM CDTSpecial Weather StatementICTElk, Montgomery, Wilson46 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Labette, Montgomery, Neosho and 1 more40 min
May 29, 8:48 PM CDTSpecial Weather StatementICTGreenwood27 min
May 29, 8:49 PM CDTSpecial Weather StatementICTAllen, Woodson26 min
May 29, 8:59 PM CDTSevere Thunderstorm WarningICTGreenwood16 min
May 29, 11:30 PM CDTSpecial Weather StatementICTCowley30 min
May 30, 2:13 AM CDTSpecial Weather StatementICTSedgwick32 min
May 30, 2:46 AM CDTSpecial Weather StatementICTReno29 min
May 30, 3:20 AM CDTSpecial Weather StatementICTMarion115 min
May 30, 3:52 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more50 hr
May 30, 4:00 AM CDTSpecial Weather StatementICTButler2 hr
May 30, 4:32 AM CDTSpecial Weather StatementICTHarvey, Kingman, Reno, Sedgwick118 min
May 30, 5:36 AM CDTAreal Flood WarningICTSedgwick4 hr
May 30, 7:07 AM CDTSpecial Weather StatementICTLabette, Montgomery68 min
May 30, 7:14 AM CDTSpecial Weather StatementICTSaline61 min
May 30, 7:36 AM CDTAreal Flood WarningICTSaline4 hr
May 30, 7:41 AM CDTAreal Flood WarningICTRice4 hr
May 30, 9:42 AM CDTSpecial Weather StatementICTKingman, Reno63 min
May 30, 10:26 AM CDTSpecial Weather StatementICTHarvey, Sedgwick49 min
May 30, 10:36 AM CDTSpecial Weather StatementICTMarion54 min
May 30, 12:25 PM CDTSpecial Weather StatementICTNeosho35 min
May 30, 1:10 PM CDTSpecial Weather StatementICTMontgomery35 min
May 30, 1:29 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery31 min
May 30, 1:40 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery, Neosho30 hr
May 30, 2:00 PM CDTSpecial Weather StatementICTLabette, Montgomery45 min
May 30, 2:40 PM CDTFlash Flood WarningICTLabette, Montgomery4 hr
May 30, 2:46 PM CDTSpecial Weather StatementICTLabette29 min
May 30, 4:34 PM CDTSpecial Weather StatementICTRussell41 min
May 30, 4:39 PM CDTSpecial Weather StatementICTBarton51 min
May 30, 5:00 PM CDTSpecial Weather StatementICTBarton45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.